MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHER PULMONARY; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED

MEDTRONIC HEART VALVES DIVISION MELODY TRANSCATHER PULMONARY; PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Model Number PB1018
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Corneal Pannus (1447); Calcium Deposits/Calcification (1758); Congenital Defect/Deformity (1782); Unspecified Infection (1930); Stenosis (2263)
Date of Event 06/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was returned, however, product analysis is still in progress.A supplemental report will be filed when the analysis has been completed.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that thirty two months following the implant of this transcatheter pulmonary bioprosthetic valve (tpbv), multiple stent fractures were noted despite a pre-stent.The patient presented with fever and bacterial infection.Initial blood cultures grew gpc id of granulicatella adiacens.The valve was explanted and replaced with a right ventricular outflow tract (rvot) conduit.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
Relevant history added.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: upon receipt at medtronic¿s quality laboratory, the valve was returned in several pieces and showed evidence of clean, straight cuts likely due to the explant procedure.Visible calcification and pannus were observed on existing tissues.The valve leaflets showed signs of tissue degeneration due to calcification and possibly vegetation.Thrombotic host tissue (vegetation) was observed on the outer wall of the valve.Radiography showed severe calcification on existing tissues and three stent fractures within the body of the stent frame possibly unrelated to cuts made during explant.Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.An image was reviewed that showed a complete structure of a bare metal stent and the medtronic valve.Visible stent fractures were noted on the image; however, it could not be determined if the fractures belonged to the bare metal stent or the medtronic valve.The valve had been cut longitudinally during explant and flattened.The customer reported that the device damage which had occurred during explant was consistent with the usual damage sustained during surgical removal.The sterilization process used by medtronic has an anti-microbial kill on the microorganisms such as staphylococcus and streptococcus species.This sterility process is validated using the worst-case bacillus atrophaeus (gram positive spore forming rods), which is known to be representative of the cleanroom bioburden.Therefore, the reported organisms can be rendered non-viable to the sterilization process during manufacturing.It is unlikely that the organism originally came from the device and/or manufacturing valve process.In addition, the information received also indicates that the endocarditis occurred thirty-two months post-implant.Endocarditis that occurs more than twelve months after the procedure are called late prosthetic-valve endocarditis and are largely community-acquired versus a result of the manufacturing process of the valve.The endocarditis is unlikely to be attributed to the valve and/or manufacturing process.Overall, a true root cause to the reported clinical observations is not determined.However, there is no indication that the reported stent fractures and endocarditis were related to the manufacture of the device.If information is provided in the future, a supplemental report will be issued.

Brand Name
MELODY TRANSCATHER PULMONARY
Common Device Name
PULMONARY VALVE PROSTHESIS PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key6749956
Report Number2025587-2017-01259
Device Sequence Number856385
Product Code NPV
UDI-Device Identifier00643169415874
UDI-Public00643169415874
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P140017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/28/2016
Device Model NumberPB1018
Device Catalogue NumberPB1018
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/24/2017
Initial Date Received by Manufacturer 07/07/2017
Supplement Date Received by Manufacturer07/25/2017
08/18/2017
Initial Report FDA Received Date07/28/2017
Supplement Report FDA Received Date08/02/2017
09/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age17 YR